Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Have flu and scratchy throat, took aspirin. Had blood from mouth. Should I be worried?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4505 Questions
Question
Hi , I woke up this morning and I had taste of blood , I went to spit it and there was blood . I am not coughing it from chest , I do have a flue and a little bit is a scratchy throat, I did take cold and flu and asprin ! Please tell me if I have to worry
Posted Wed, 9 Oct 2013 in General Health
 
 
Answered by Dr. Anantharamakrishnan 1 hour later
Brief Answer:
Needs examination

Detailed Answer:
Hi friend,
Welcome to Health Care Magic

Very likely,the blood is from the throat, from the inflammation.
However, one can not be sure
See an Internist / get yourself examined...
Basic investigation may be necessary – especially because of the history of asthma / Blood counts, bleeding and clotting time; X-ray chest and sinuses will reassure both the patient and physician....

Take care     
Wishing all well
God bless
Good luck
Above answer was peer-reviewed by
 
Follow-up: Have flu and scratchy throat, took aspirin. Had blood from mouth. Should I be worried? 7 minutes later
Thanks , I have had asthma , from when I was a kid , I have a flue like symptom , do you think I overdosed on my Medicine , I took cold and flue 400 brufene and two aspirins and earlier that evening I had an immigrane 50 for my my grain headaches
 
 
Answered by Dr. Anantharamakrishnan 9 minutes later
Brief Answer:
Not likely from the medicine

Detailed Answer:
Hi

Non Steroidal Anti Inflammatory Drugs (NSAID) can irritate the stomach and cause bleeding... / if so, abdominal pain, black stools will follow...
Take brufen alone / no benefit from combining with aspirin / and they may precipitate asthma too... / paracetamol (Tylenol) is safer..

The sequence of events suggests the source is probably the mouth – gums, pharynx...

Regards
Above answer was peer-reviewed by
 
Follow-up: Have flu and scratchy throat, took aspirin. Had blood from mouth. Should I be worried? 59 minutes later
I have had asthma from when I was a kid, I have had flue like symptoms ,do you think I took an overdose of medicines ,I took cold and flu bruphene400 and two aspirins later in the evening and had a immigrane 50 for my migraines
Dr sorry to be a pest but what other symptoms are there with pharynx just to rule it out
 
 
Answered by Dr. Anantharamakrishnan 14 minutes later
Brief Answer:
Not urgent / watch

Detailed Answer:
Imigran won't do this.
Ibuprofen or aspirin irritate the stomach, not likely to cause blood in mouth..
With a basis of long term asthma, chances of infection are higher and hence the need for investigation...
Generally blood in spitting is not an emergency \ rarely serious - unless the amount is large and it recurs again. Observation alone is necessary in most cases. But it is wiser to exclude lung problem like infection.

Regards
Above answer was peer-reviewed by
 
Follow-up: Have flu and scratchy throat, took aspirin. Had blood from mouth. Should I be worried? 14 minutes later
Thank you doctor , it now almost mid morning and I noticed that when I squeeze my mouth like pressurise it to cause a vacuum , if you understand what I mean and spit , there is traces of blood , is the blood from my gums or can slyva be produced with blood ?
 
 
Answered by Dr. Anantharamakrishnan 4 minutes later
Brief Answer:
Not saliva

Detailed Answer:
Blood from salivary gland is extremely rare - most unlikely
This is from gums and pharynx
Relax!
Above answer was peer-reviewed by
 
Follow-up: Have flu and scratchy throat, took aspirin. Had blood from mouth. Should I be worried? 0 minute later
Thank you doctor , it now almost mid morning and I noticed that when I squeeze my mouth like pressurise it to cause a vacuum , if you understand what I mean and spit , there is traces of blood , is the blood from my gums or can slyva be produced with blood ?
Thank you doctor ,any other symptoms with pharynx?
 
 
Answered by Dr. Anantharamakrishnan 14 minutes later
Brief Answer:
A few more

Detailed Answer:
Itching / Irritation / Difficulty in swallowing / pain and so on
None of them need be present in a given individual...or at a given time
Watchful expectancy and masterly inactivity is all that is needed!
Above answer was peer-reviewed by
 
Follow-up: Have flu and scratchy throat, took aspirin. Had blood from mouth. Should I be worried? 44 hours later
Good morning doctor , today is my second morning after the incident , today my spit was yellowish but my mouth was dry and not a lot of spit until I drank a little water and after it was clear , I do have a cold now and a little cought chest .is the yellowish spit ok? I did make an appointment with the dentist for tomorrow to advice me on my teeth and gums ,
 
 
Answered by Dr. Anantharamakrishnan 1 hour later
Brief Answer:
See Internist oe ENT

Detailed Answer:
Secondary bacterial infection is most likely to cause yellow sputum / An antibiotic may be necessary
Rather than a dentist, an Internist or ENT specialist is a better choice in this situation!
Drinking plenty water helps dryness and also sputum liquefaction
Nasal decongestant like phenylephrine tablet or oxymetazoline drops / throat lozenges help in the mean time...

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor